Skyrme-Maxwell solitons in 2+1 dimensions

J. Gladikowski, B. M. A. G. Piette, Bernd Johannes Schroers

Research output: Contribution to journalArticle

49 Citations (Scopus)

Abstract

A gauged (2+1)-dimensional version of the Skyrme model is investigated. The gauge group is U(1) and the dynamics of the associated gauge potential is governed by a Maxwell term. In this model there are topologically stable soliton solutions carrying magnetic flux which is not topologically quantized. The properties of static, rotationally symmetric solitons of degree one and two are discussed in detail. It is shown that the electric field of such solutions is necessarily zero. The solitons' shape, mass, and magnetic flux depend on the U(1) coupling constant, and this dependence is studied numerically from very weak to very strong coupling.

Original languageEnglish
Pages (from-to)844-851
Number of pages8
JournalPhysical Review D - Particles and Fields
Volume53
Issue number2
DOIs
Publication statusPublished - 15 Jan 1996

Keywords

  • CURRENT-ALGEBRA
  • MODEL

Fingerprint Dive into the research topics of 'Skyrme-Maxwell solitons in 2+1 dimensions'. Together they form a unique fingerprint.

  • Cite this